MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-1-019
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: bowed conical stem 18 x 195mm restoration modular hip system; cat#6276-7-218; lot#unknown.V40 cocr lfit head 36mm/+10; cat#6260-9-336; lot#unknown.Unknown_joint replacement_liner; cat#unk_jr; lot#unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
This pi is for the reported revision of the patient's hip.As reported: "dr.Wanted to replace the cone body and head the patient had previously had implanted on 14/jan/2014, and convert liner to mdm.When trying to separate the cone body from the stem, the extractor piece broke.We had a backup set at the hospital, but the same piece broke again, but he was able to remove the cone body from the stem." update: reason for revision- liner exchange, with head, mdm, and come body exchange as well due to suspicion of infection this surgery was a revision of a revision.Body side: left.
 
Additional Manufacturer Narrative
Correction: update to lot #.An event regarding suspected infection involving a restoration modular body was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.There has been one other similar event for the reported sterile lot.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for the reported revision of the patient's hip.As reported: "dr.Wanted to replace the cone body and head the patient had previously had implanted on (b)(6) 2014, and convert liner to mdm.When trying to separate the cone body from the stem, the extractor piece broke.We had a backup set at the hospital, but the same piece broke again, but he was able to remove the cone body from the stem." update: reason for revision- liner exchange, with head, mdm, and come body exchange as well due to suspicion of infection this surgery was a revision of a revision.Body side: left.

Brand Name
19MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-019
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9336374
Report Number0002249697-2019-03803
Device Sequence Number11196238
Product Code LPH
UDI-Device Identifier04546540641069
UDI-Public04546540641069
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Catalogue Number6276-1-019
Device Lot Number43443301
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR